Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it dangerous for an over weight man to have a resting pulse of 102 and blood pressure of 141/91?

Is it dangerous for an over weight man in his 30s to have a resting pulse of 102 and blood pressure of 141/91?
Fri, 18 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
's  Response
Being overweight is exactly the same as carrying a heavy load. And having a heavy load is exactly the same as "working out" on a treadmill. And working out on a treadmill (a) raises pulse rate and (b) raises 'pulse-pressure' - that is, the difference between systolic and diastolic pressures. So, adding his high pulse-pressure (Pp = 50) to a quite average diastolic pressure Pd (91)gives rise to a raised systolic pressure Ps (= 141). That's the bare bones of it, but while his figures aren't critical, they are not healthy, are they? - Well, ...- are they? And it's not the present figure he should be thinking about, it's the direction in which they're going.. What will they be if he continues his present lifestyle? Look around, read the books. Diabetes, wheelchairs, amputations, early stroke or cardiac arrest, are his future. The choice is his. Under no circumstances whatever should he be given beta blockers. The brain sets the pressure, to do the job properly, and IF (and that's a big 'if') beta blockers do bring his pressures down it will mean his heart is being prevented from performing enough work to circulate his required amount of blood., - that is, his heart, and all other organs will be under-supplied. In administering beta-blockers one would be fighting one's own brain... The brain will counteract this by changing some other parameter, like pulse-rate, but nevertheless the net effect will be to place more stress (not less) on his heart.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I went to see my primary doctor because my blood pressure was elevated. The readings have been elevated for over a year probably due to my anti-depressant. Today, when I went to see my psychiatrist, he wanted to up my dosage of my anti-depressant since we re getting good result, however, I told him about my elevated blood pressure. He had a nurse take my blood pressure and it was 120/102. Is that something to be concerned about? Also, do you think the benefits of an anti-depressant would justify my getting and taking blood pressure medication. I m 42 years old and haven t had any health problems up until this point. My LDL, HDL and triglycerides, glucose, and pulse are ok. My weight is ok. I exercise 3 times a week, moderately.

doctor1 MD

I am a 73 year old woman and I have episodes of high blood pressure from time to time and have had this problem since the age of 28. When I was 28 I was prescribed Inderal 10 migm 5 times a day and I still take this medication but for several years I have only taken 10 mgm at bedtime. I usually increase the dosage if my BP starts acting up. These episodes only last a few days and are usually related to stress. I know that my salt intake was very high over the holidays . During normal times my BP is 130/80. A few years ago my doctor put me on ritalin and it made me feel spaced out so I went to a Naturopath and took angiolaxin starting with 5 tabs twice a day and over a course of months we gradually decreased the dosage until I no longer used it. Sometimes I tend to take on too many commitments and everybody says slow down but it is not in my nature to do that. When I feel an episode of out of control BP , I become very tired, almost exhausted and have a slight headache. To give you an example of my BP readings for the past 10 days -- Dec 22, 2013 10:45 a.m. 178/94 Pulse 68 Dec 24, 2013 9 p.m. 201/94 P 68 Dec 27,2013 10:30 a.m. 139/78 P73 Dec 30, 2013 9:40 a.m. 161/90 P 92 Dec 31, 2013 5 p.m. 181/95 P72 Jan 1, 2014 8:30 a.m. 150/87 P63 Jan 2, 2014 8:30 a.m. 193/98 P65 Restarted Angiolaxin 5 tabs BID Jan 3 , 2014 4 a.m. 166/94 P61 Stayed in bed, resting Jan 4, 2014 9 a.m. 163/98 P 64 Jan 5, 2014 12Noon 149/99 P 90 Couldn t concentrate, tired, slight headache. Jan 6, 2014 9 a.m. 156/94 P 73 Jan 6, 2014 10 a.m. 195/100 P 73 Took 2 tylenol for headache. Spent time reviewing paperwork Took the dog for 2 short walks. Jan 6, 2014 2 p.m. 146/89 P 82 Took a nap for 1 hour, then walked the dog Jan 6, 2014 5 p.m. 136/91 P 89 It feels like the episode is over now even though it lasted a lot longer. When my blood pressure gets so high should I get out and take walks or should I just rest? I am still on the Angiolaxin and it does bring the BP down after a few days but I will listen to your suggestions

doctor1 MD

Experienced low blood pressure and high pulse rate all through yesterday. 90/60 pr of112 and 102/55 pr of 166. Most of my life had a upper bp ranging from 90 to 100 with lower bp between 60 and 65 and a resting pulse rate between 60 and 80. Though mostly on the low side. When I started taking medication my rates hovered marginally at a high bp above 130 somtimes 170. When I would get up to walk had to grab on to something to keep from falling over and it felt like I was ready to pass out. During the early part of the day it was severe and only receded to where I could walk yet still felt dizzy. By evening had only limited dizziness with out the initial severity.

Recent questions on  Hypertension

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...

                                        My father Mr. Paresh nath Pal, 69 years old having major kidney failure, wanted to know about what are the ways or alternatives.

I am providing details about him till now.

He has Hyper Tension , Diabetes for near about last 20 years. Pacemaker have been implanted on 2006 because of low pulse rate.

According to his recent report on 8th april:

Blood pressure- 124\75

Blood sugar- fasting92\pp141

Blood urea-104

Blood creatinine-3.90

potassium 4.8

hemoglobin-9

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

I am 54 yrs man. Last morning when I masterbaded, i passed some rust coulured semen and some light yellow coloured semen. I am single for the last 12 yrs but have had irregular sex with few partners with healthy and good background. I have no other problem, except high BP for which I take medicene and the BP remain under control. I also maintain normal health and am regularly practicing yoga. But I am very worried about the red semens. Pl advice what to do. Many Thanks!

doctor1 MD

I am a 25 yr old female that has recently lost 70 pounds and suffers from pcos. I am off all the bp medicines I was taking, and have been on a gluten free diet since 4/21/11 b/c I am allergic to wheat. I have been getting dizzy, lightheaded, and have a fast heart rate and low blood pressure when standing or sitting up. my heart rate is usually in the 60 -70 range when resting, and it's been in the high 90 - 100 range while resting. The dizziness started Sunday 6/19/11 all of a sudden, and I have kept track of my BP and symptoms since Sunday. I get this intense pressure in my head, and the get dizzy, and my heart will race when I start to feel yucky, I have trouble breathing, when my heart rate is up this high for no apparent reason. My BP will be 93/62 and HR 101 standing, or it can be 114/65 and HR 80 a few minutes later.. but if I go from lying down to sitting, it will be elevated, then it elevates when I stand, if I lay down everything is fine.. the pressure in my head goes away, the dizzyness goes away, and the HR goes back to normal... I have a shunt in place for hydrocephalus, my first shunt was placed at the age of two weeks, and first revision was done 4/5/2010. I want to know what is causing this fluctuation in BP and the dizziness, and fast HR...thanks

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...